iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologydelayed periodCan I get pregnant if I took contraceptive pill after sex?

Had an emergency contraceptive pill after sex. Can I be pregnant?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At March 21, 2016
Reviewed AtJanuary 18, 2024

Patient's Query

Hi doctor,

I am 21 years old and my menstrual cycle is generally of 30 days. Last month I had sex with my boyfriend after 2 days of my periods. Though we used condoms but I felt as if it was leaking, so to be double sure I took one Unwanted 72 in 23 hours. Now, I am 13 days late for my periods. I am getting muscle cramps and whenever I rush to the washroom to see I just find white liquid discharge. I have no other specific symptoms. I took two home pregnancy tests and both are negative. I am afraid. Can I be pregnant? If yes then how can I abort? And if no then why am I not getting my periods? Please help.

Answered by Dr. Sameer Kumar

Hello,

Welcome to icliniq.com.

As you had taken one Unwanted 72 within 24 hours after the intercourse, you must have received a withdrawal bleed after 5-7 days. If yes, then the date of the withdrawal bleed would form your fresh LMP (last menstrual period) and you should be starting your count for next menses from that date. As the pregnancy tests are negative, you are not pregnant from that sexual encounter. Hence, considering the possible withdrawal bleed your next menses should start only by now. As you have started experiencing mild cramping and vaginal mucoid discharge which are part of PMS (premenstrual syndrome), it is indicative that you will start your menses soon. Hence, please be patient for another one week and you will get your menses.

Patient's Query

Hi doctor,

I do not really remember if I had any bleeding. Moreover white discharge is something which I am constantly getting for the past 10 days.

Answered by Dr. Sameer Kumar

Hi,

Welcome back to icliniq.com.

If there was no bleeding and now the pregnancy test is negative then you can safely opt for a withdrawal bleed with Progesterone to allow resumption of your menses. Ideal would be to get an ultrasound pelvis first.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy